Alert archive / Wisconsin / Freezing Rain Advisories in 2011

Freezing Rain Advisory 2, NWS Milwaukee, WI

December 29, 201115 counties in Wisconsin

NWS Milwaukee, WI issued this freezing rain advisory at Dec 29, 2011, 5:38 AM CST for 15 counties in Wisconsin. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2011, 5:38 AM CST (11:38 UTC)
Expired
Dec 29, 2011, 9:00 AM CST
In force
3 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green Lake County, WI, Jefferson County, WI, Kenosha County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 33 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1686 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WWUS43 KMKX 291138
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
538 AM CST THU DEC 29 2011

...SLIPPERY CONDITIONS DUE TO PATCHY LIGHT FREEZING RAIN...

.A SURGE OF WARM AIR PUSHING EASTWARD ACROSS SOUTHERN WISCONSIN
WILL RESULT IN AREAS OF LIGHT FREEZING RAIN AND DRIZZLE OVER
PORTIONS OF SOUTH CENTRAL INTO SOUTHEAST WISCONSIN EARLY THIS
MORNING.  

THE LIGHT FREEZING RAIN WILL CAUSE ICY CONDITIONS AND HAZARDOUS
TRAVEL ON UNTREATED ROADWAYS AND SIDEWALKS. THE PRECIPITATION IS
EXPECTED TO END BY MID-MORNING.

WIZ046-047-051-052-057>060-063>066-070>072-291500-
/O.NEW.KMKX.ZR.Y.0002.111229T1138Z-111229T1500Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-
RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND...
PORT WASHINGTON...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
538 AM CST THU DEC 29 2011

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* TIMING...AREAS OF LIGHT FREEZING RAIN AND DRIZZLE THROUGH 9 AM CST.

* ICE ACCUMULATIONS...TRACE TO SEVERAL HUNDREDTHS OF AN INCH.

* IMPACTS...THE PATCHY ICY CONDITIONS WILL CAUSE HAZARDOUS TRAVEL.
  SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
MBK
3 follow-up statements
423 
WWUS43 KMKX 291254
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
654 AM CST THU DEC 29 2011

...HAZARDOUS TRAVEL CONDITIONS DUE TO PATCHY LIGHT FREEZING
RAIN...

.AREAS OF LIGHT FREEZING RAIN WILL CONTINUE OVER PORTIONS OF
SOUTHEAST INTO EAST CENTRAL WISCONSIN THROUGH 8 OR 9 AM CST THIS
MORNING. THE LIGHT FREEZING RAIN WILL CONTINUE TO CAUSE SLIPPERY
ROADS AND SIDEWALKS AND HAZARDOUS TRAVEL CONDITIONS. 

HENCE THE FREEZING RAIN ADVISORY WILL CONTINUE FOR PORTIONS OF THE
AREA INCLUDING THE MILWAUKEE METROPOLITAN AREA UNTIL 9 AM CST. ALL
THE PRECIPITATION IS EXPECTED TO END BY MID-MORNING.

WIZ057-063-291400-
/O.CAN.KMKX.ZR.Y.0002.000000T0000Z-111229T1500Z/
COLUMBIA-DANE-
INCLUDING THE CITIES OF...PORTAGE...WISCONSIN DELLS...MADISON
654 AM CST THU DEC 29 2011

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE FREEZING RAIN ADVISORY. 

THE LIGHT FREEZING RAIN HAS ENDED IN THESE AREAS. HENCE THE
FREEZING RAIN ADVISORY HAS BEEN CANCELLED.

$$

WIZ046-047-051-052-058>060-064>066-070>072-291500-
/O.CON.KMKX.ZR.Y.0002.000000T0000Z-111229T1500Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-
OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BEAVER DAM...WEST BEND...PORT WASHINGTON...
JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...
ELKHORN...LAKE GENEVA...RACINE...KENOSHA
654 AM CST THU DEC 29 2011

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* TIMING...AREAS OF LIGHT FREEZING RAIN AND DRIZZLE THROUGH 9 AM 
  CST.

* ICE ACCUMULATIONS...TRACE TO SEVERAL HUNDREDTHS OF AN INCH.

* IMPACTS...THE PATCHY ICY CONDITIONS WILL CAUSE HAZARDOUS 
  TRAVEL. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR 
  DESTINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
MBK
146 
WWUS43 KMKX 291338
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
738 AM CST THU DEC 29 2011

...HAZARDOUS TRAVEL CONDITIONS DUE TO PATCHY LIGHT FREEZING
RAIN...

.AREAS OF LIGHT FREEZING RAIN CONTINUE TO DIMINISH OVER SOUTHEAST
AND EAST CENTRAL WISCONSIN EARLY THIS MORNING. OCCASIONAL LIGHT
FREEZING RAIN WILL CONTINUE UNTIL 9 AM CST THIS MORNING IN THE
FOND DU LAC...SHEBOYGAN AND PORT WASHINGTON AREAS.  

FARTHER SOUTH AND WEST...THE THREAT FOR ADDITIONAL LIGHT FREEZING
RAIN HAS ENDED OR IS RAPIDLY DIMINISHING IN THE WAUKESHA...
MILWAUKEE...RACINE...KENOSHA AND BEAVER DAM AREAS. HENCE THE
FREEZING RAIN ADVISORY HAS BEEN CANCELLED IN THESE AREAS.

THE LIGHT FREEZING RAIN WILL CONTINUE TO CAUSE SLIPPERY ROADS AND
SIDEWALKS AND HAZARDOUS TRAVEL CONDITIONS.

WIZ046-047-058-064>066-070>072-291445-
/O.CAN.KMKX.ZR.Y.0002.000000T0000Z-111229T1500Z/
MARQUETTE-GREEN LAKE-DODGE-JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-
RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BEAVER DAM...
JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...
ELKHORN...LAKE GENEVA...RACINE...KENOSHA
738 AM CST THU DEC 29 2011

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE FREEZING RAIN ADVISORY. 

THE THREAT FOR ADDITIONAL LIGHT FREEZING RAIN AND DRIZZLE IS
RAPIDLY DIMINISHING IN THIS AREA. HENCE THE FREEZING RAIN ADVISORY
IS BEING CANCELLED. 

$$

WIZ051-052-059-060-291500-
/O.CON.KMKX.ZR.Y.0002.000000T0000Z-111229T1500Z/
FOND DU LAC-SHEBOYGAN-WASHINGTON-OZAUKEE-
INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...WEST BEND...
PORT WASHINGTON
738 AM CST THU DEC 29 2011

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* TIMING...AREAS OF LIGHT FREEZING RAIN AND DRIZZLE THROUGH 9 AM 
  CST. 

* ICE ACCUMULATIONS...TRACE TO SEVERAL HUNDREDTHS OF AN INCH.

* IMPACTS...THE PATCHY ICY CONDITIONS WILL CAUSE HAZARDOUS 
  TRAVEL. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR 
  DESTINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
MBK
431 
WWUS43 KMKX 291500
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
900 AM CST THU DEC 29 2011

...FREEZING RAIN EXITING SHEBOYGAN COUNTY...

.THE BACK EDGE OF THE FREEZING RAIN IS EXITING FAR NORTHEASTERN
SHEBOYGAN COUNTY. THUS...THE FREEZING RAIN ADVISORY WILL BE
ALLOWED TO EXPIRE. 

HOWEVER...ROADS WILL REMAIN ICY IN SPOTS FOR THE NEXT HOUR OR
SO...UNTIL TEMPERATURES WARM ABOVE FREEZING ACROSS THE AREA.
MOTORISTS ARE ENCOURAGED TO DRIVE SLOWLY...AND WATCH OUT FOR ICY
PATCHES ON ROADS AND BRIDGES.

WIZ051-052-059-060-291600-
/O.EXP.KMKX.ZR.Y.0002.000000T0000Z-111229T1500Z/
FOND DU LAC-SHEBOYGAN-WASHINGTON-OZAUKEE-
INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...WEST BEND...
PORT WASHINGTON
900 AM CST THU DEC 29 2011

...FREEZING RAIN ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE FREEZING RAIN ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. 

THE BACK EDGE OF THE FREEZING RAIN IS EXITING FAR NORTHEASTERN
SHEBOYGAN COUNTY. THUS...THE FREEZING RAIN ADVISORY WILL BE
ALLOWED TO EXPIRE. 

HOWEVER...ROADS WILL REMAIN ICY IN SPOTS FOR THE NEXT HOUR OR
SO...UNTIL TEMPERATURES WARM ABOVE FREEZING ACROSS THE AREA.
MOTORISTS ARE ENCOURAGED TO DRIVE SLOWLY...AND WATCH OUT FOR ICY
PATCHES ON ROADS AND BRIDGES.

$$
WOOD

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this freezing rain advisory went out at Dec 29, 3:29 AM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Dec 29, 3:29 AM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 AM CST THU DEC 29 2011

.SHORT TERM...

TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM.

NARROW BAND OF MIXED LIGHT FREEZING RAIN AND LIGHT SNOW ASSOCD WITH
BURST OF LOW LEVEL WARM AIR ADVECTION WILL EXIT SOUTHEAST WISCONSIN
EARLY THIS MORNING.  DUE TO BRIEF PERIOD OF PRECIP AND LIGHT
NATURE...HELD OFF ON FREEZING RAIN ADVY...AND WILL CONTINUE TO
COVER WITH SHORT TERM FORECASTS AND GRAPHICASTS.  NAM CONTINUES TO
ALIGN ITSELF WITH MORE CONSISTENT GFS AND ECMWF WHICH CARRIES WEAK
SFC LOW PRESSURE OVER CENTRAL WI LATER THIS MRNG.  WL CONTINUE THE
CHANCE FOR A LIGHT MIXTURE LATER THIS MRNG CLOSER TO THE LOW
PRESSURE AREA BUT MOST OF THE DAYLIGHT HOURS ARE EXPECTED TO BE
DRY.  SOUTH WINDS AHEAD OF THE LOW WL CONTINUE TO PUMP TEMPERATURES
TO ABOVE FREEZING TODAY...WHICH WILL HELP MELT ANY OF THE PATCHY ICY
CONDITIONS FROM EARLY THIS MRNG.  VARIABLE CLOUD COVER TODAY WITH
MID LEVEL CLOUDS BRIEFLY CLEARING THIS MORNING...FOLLOWED BY COLD
AIR ADVECTION STRATUS RETURNING LATE MORNING AND AFTN.

ATTENTION TURNS TO SECOND STRONGER SHORT WAVE CURRENTLY OVER SW CAN
INTO WA STATE.  THIS SYSTEM WILL TAKE A SLIGHTLY MORE SOUTHERLY
TRACK FROM THE NORTHERN PLAINS INTO THE NORTHERN IL/SOUTHERN WI
REGION LATE TONIGHT AND FRI MRNG.  SHORT TERM GUIDANCE INCLUDING GFS
AND ECMWF TAKING SFC LOW ACROSS NRN IL FRI MRNG.  SRN WI GETS
CLIPPED BY ENHANCED SYNOPTIC SCALE LIFT ASSOCD WITH LEFT EXIT REGION
OF 100KT JET PASSING ACROSS CENTRAL MS VALLEY.  AS A RESULT...STRONG
LAYER Q-VECTOR CONVERGENCE OF 20 TO 30 UNITS PASSES ACROSS SRN WI
AFTER MIDNIGHT TNGT. PERIOD OF ENHANCED LIFT IN DENDRITIC GROWTH
ZONE...BUT DGZ EXPCD TO REMAIN LESS THAN 50MB FRI MRNG. 85H LOW
CIRCULATION REMAINS NORTH OF CWA...WHILE MOST GUIDANCE KEEPS 700H
OPEN WAVE.  CROSS SECTIONS NOT REVEALING SIGNIFICANT FN VECTOR
RESPONSE TO FULL WIND FRONTOGENESIS FOR ENHANCED LIFT.  NEVER THE
LESS...WITH EXPECTED SYNOPTIC SCALE LIFT...WL BUMP UP POPS TO LIKELY
OR HIGHER MOST AREAS.  COBB AND THICKNESS TECHNIQUE FAVORS SNOW TO
LIQUID RATIOS OF 11 TO 13 TO 1.  CRITICAL THICKNESSES AND TOP DOWN
TECHNIQUE SHOW POTENTIAL FOR MIXED PRECIPITATION INITIALLY...BUT
DYNAMIC COOLING CAUSES LOW LAYERS TO COOL DURING THE EARLY MORNING.
QPF OF 0.10 TO 0.20 TENTHS INCH EXPECTED SO FOR NOW WL LEAN TOWARD
1-2 INCH SNOWFALL ACROSS CENTRAL CWA TRENDING LIGHTER TOWARD THE IL
BORDER AND FAR NORTH AWAY FROM BETTER FORCING.  ONSHORE FLOW AND
WARMER LAKE MI WATERS MAY ALSO CUT BACK ON SNOW AMOUNTS IN PARTS OF
THE EAST.  ADVY MAY NEED TO BE ISSUED BY LATER SHIFTS SINCE SNOW WL
BE FALLING DURING MORNING RUSH HOUR /FOR WHAT IT IS AT THIS TIME OF
YEAR/ AND ITS BEEN A FEW WEEKS SINCE SOME AREAS HAVE RECEIVED THIS
AMOUNT OF SNOW.

FRIDAY THROUGH SATURDAY...FORECAST CONFIDENCE...MEDIUM.

UPPER LEVELS DRY OUT MID FRI MORNING...BUT LOW LEVEL MOISTURE SHOULD
LINGER INTO THE AFTERNOON WITH CYCLONIC FLOW AND WEAK COLD AIR
ADVECTION BEHIND DEPARTING LOW PRESSURE. SOME SNOW ACCUMULATION IS
POSSIBLE FRI MORNING...THEN AREAS/PATCHY DRIZZLE IN THE FORECAST FRI
AFTERNOON. DESPITE LINGERING CLOUDS...TEMPS SHOULD GET INTO THE
MID/UPPER 30S. DRY CONDITIONS EXPECTED FRI NIGHT...WITH WARMING
CONDITIONS TOWARD MORNING.

STRONGER LOW PRESSURE WITH DEEPER 500MB TROUGH WILL APPROACH WI ON
SAT. STRENGTHENING PRESSURE GRADIENT WILL BRING INCREASING WINDS.
MODELS DIFFER ON AMOUNT OF MIXING...WHICH WILL ULTIMATELY AFFECT
TEMPS AND WINDS. FOR NOW...CONSERVATIVE FCST WITH HIGHS IN THE LOW
TO MID 40S. IF THE SUN HAS A CHANCE TO SHINE...EXPECT DEEPER
MIXING...STRONGER WINDS AND TEMPS IN THE MID/UPPER 40S.

TEMPS WILL CONTINUE TO RISE IN SOUTHEAST WI SAT EVENING. SFC
TROUGH/COLD FRONT EXPECTED TO CROSS CENTRAL WI AROUND 06Z SUN AND
EASTERN WI AROUND 09Z SUN. SOUTHEAST WI WILL BE SLOWEST TO COOL
OVERNIGHT SAT NIGHT.

PRECIPITATION ALONG THE FRONT SHOULD BE FOCUSED MORE IN NORTHERN
WI...AND MAINLY IN THE FORM OF RAIN OVERNIGHT. PRECIP EXPECTED TO
CHANGE OVER TO SNOW RIGHT BEHIND THE FRONT...BUT THE AIR DRIES OUT
QUICKLY AS WELL...SO NOT MUCH ACCUMULATION EXPECTED.

.LONG TERM...

SUNDAY THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM.

WEST WINDS WILL INCREASE EXPONENTIALLY BEHIND THE SFC TROUGH/COLD
FRONT EARLY SUN MORNING AS COLD AIR FUNNELS INTO THE REGION AND
ALLOWS FOR DEEP MIXING. WITH NAM AND GFS SHOWING WINDS OF 40 TO 45
KNOTS AT 1000FT...WIND ADVISORY CONDITIONS LOOK LIKELY.

WITH COLD CYCLONIC FLOW...EXPECT LOW CLOUDS TO HANG AROUND THROUGH
SUNDAY. SOME SNOW SHOWERS ARE POSSIBLY MAINLY TOWARD EAST CENTRAL
WI...NOT MUCH ACCUMULATION EXPECTED.

TEMPS WILL CONTINUE TO COOL ON SUN AND SUN NIGHT...WITH SUN NIGHT
MINS IN THE TEENS/LOW 20S. WINDS WILL BE SLOW TO DIMINISH WITH THE
UPPER TROUGH TAKING ITS TIME TO EXIT THE REGION. COLD AND BREEZY ON
MONDAY WITH NO PRECIP AND DECREASING CLOUDS.

TUESDAY THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM.

COLD SNAP WILL REMAIN IN PLACE THROUGH TUESDAY WITH HIGHS STRUGGLING
TO REACH THE LOWER 20S. WARMER AIR WILL MOVE BACK INTO SOUTHERN WI
ON WED AS HIGH PRESSURE SHIFTS EAST. ONE MORE SHORTWAVE IS EXPECTED
TO CROSS THE UPPER GREAT LAKES REGION SOMETIME WED AND POSSIBLY
BRING LIGHT PRECIP...BUT NOT MUCH MOISTURE TO WORK WITH. WE COULD
WARM UP ONCE AGAIN LATER NEXT WEEK.

&&

.AVIATION/12Z TAFS/...NARROW 1-2 HOUR BAND OF MIXED PRECIPITATION
WILL EXIT SOUTHEAST WI EARLY THIS MORNING.  MIXED PRECIPITATION
ASSOCIATED WITH BURST OF MID LEVEL WARM AIR ADVECTION AHEAD OF
UPSTREAM SHORT WAVE OVER SOUTHERN MN. EARLY MORNING MID LEVEL CLOUDS
ASSOCD WITH WAA WL CLEAR FOR A TIME BUT MORE VFR CLOUDS ARE LIKELY
TO FORM IN CLOSE PROXIMITY TO PASSING LOW PRESSURE OVER CENTRAL WI
LATER THIS MRNG AND EARLY AFTN.  IN ADDITION...WEAK COOL AIR
ADVECTION ASSOCD WITH LOW WL SWEEP OVER SRN WI THIS AFTN.  EXTENSIVE
VFR STRATUS ASSOCD WITH THIS CAA...WITH PATCHY LOWER CIGS...BUT CAA
WEAKENS AS IT SLIDES INTO SRN WI LATER TODAY.  CONFIDENCE LOW ON
HEIGHT OF CIGS LATER TODAY...SO FOR NOW WL TREND TOWARD LOW VFR.  BRIEF
CLEARING LATE AFTN AND EVE BEFORE NEXT MORE SIGNIFICANT SHORT WAVE
APPROACHES FROM THE NORTHERN PLAINS.  THIS SYSTEM WL RESULT IN
MVFR/IFR CIGS AND VSBYS LATE TONIGHT AND THU MRNG AS LIGHT
PRECIPITATION OVERSPREADS SRN WI.  EXPC A MIX OF LIGHT RAIN AND SNOW
BY THE LAKE...WITH MORE SNOW FARTHER INLAND.

&&

.MARINE...LOW PRESSURE WILL PASS FROM CENTRAL WI ACROSS LAKE MI
AROUND MID-DAY.  SOUTH WINDS AHEAD OF THE LOW WILL VEER TO THE
WEST.  FEW WIND GUSTS LIKELY TO REACH 20 TO 25 KNOTS...ESPECIALLY
AWAY FROM SHORE THIS AFTERNOON...BUT AT THIS POINT THESE HIGHER
GUSTS EXPECTED TO BE TOO INFREQUENT TO WARRANT SMALL CRAFT ADVY.
WIND SPEEDS WL DIMINISH TONIGHT AS WEAK HIGH PRESSURE SETTLES IN FROM
THE WEST. STRONG LOW PRESSURE MOVING THROUGH THE WESTERN GTLAKES
OVER THE WEEKEND MAY RESULT IN GALE CRITERIA WIND SPEEDS SATURDAY
NIGHT INTO SUNDAY NIGHT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
FRIDAY THROUGH WEDNESDAY...MRC
Hazardous weather outlook, Dec 29, 4:03 AM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
403 AM CST THU DEC 29 2011

WIZ046-047-051-052-056>060-062>072-301015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
403 AM CST THU DEC 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A BRIEF PERIOD OF LIGHT FREEZING RAIN AND DRIZZLE WILL AFFECT
PORTIONS OF SOUTHERN WISCONSIN EARLY THIS MORNING...RESULTING IN
PATCHY SLIPPERY SPOTS AND STRETCHES. THE LIGHT FREEZING
PRECIPITATION WILL END LATER THIS MORNING.

LOW PRESSURE PASSING TO THE SOUTH OF WISCONSIN LATE TONIGHT AND
FRIDAY MORNING WILL RESULT IN A MIXTURE OF LIGHT SNOW AND RAIN
OVERSPREADING SOUTHERN WISCONSIN AFTER MIDNIGHT. PORTIONS OF
SOUTHERN WISCONSIN COULD RECEIVE AN INCH OF SNOWFALL BY 6 AM CST
FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT SNOW OVER SOUTHERN WISCONSIN COULD RESULT IN ANOTHER INCH IN
SOME AREAS DURING THE FRIDAY MORNING COMMUTE AS THE LOW PRESSURE
SYSTEM PASSES ACROSS NORTHERN ILLINOIS. THE ACCUMULATING SNOW IS
EXPECTED TO END LATER FRIDAY MORNING.

STRONG WINDS ASSOCIATED WITH DEEP LOW PRESSURE TRACKING ACROSS
THE WESTERN GREAT LAKES MAY REACH WIND ADVISORY CRITERIA ON SUNDAY
AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ROAD CONDITION REPORTS
ARE APPRECIATED THIS MORNING. SNOWFALL REPORTS WILL BE APPRECIATED
ON FRIDAY.

LMZ643>646-301015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
403 AM CST THU DEC 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL CAUSE
WIND SPEEDS TO REACH SMALL CRAFT ADVISORY LEVELS ON SATURDAY AND
SATURDAY NIGHT..AND GALE LEVELS ON SUNDAY AND MONDAY.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Special weather statement, Dec 29, 4:36 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
436 AM CST THU DEC 29 2011

WIZ046-047-051-052-056>060-062>072-291645-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
436 AM CST THU DEC 29 2011

...SEVERAL WINTER WEATHER EVENTS TO AFFECT SOUTHERN WISCONSIN...

A BURST OF WARM AIR SURGING ACROSS SOUTHERN WISCONSIN WILL RESULT
IN A BRIEF PERIOD OF LIGHT FREEZING RAIN AND DRIZZLE EARLY THIS
MORNING. THE PRECIPITATION WILL REMAIN VERY LIGHT AND PATCHY...HOWEVER
IT DOES NOT TAKE MUCH FREEZING PRECIPITATION TO RESULT IN SLIPPERY
SPOTS AND STRETCHES.

THE LIGHT FREEZING RAIN AND DRIZZLE WILL END ACROSS SOUTHERN
WISCONSIN BETWEEN 600 AM CST AND 800 AM CST.

LOW PRESSURE IS EXPECTED TO MOVE FROM THE NORTHERN PLAINS ACROSS
IOWA AND NORTHERN ILLINOIS LATE TONIGHT AND FRIDAY MORNING. THIS
WEATHER SYSTEM WILL BRING LIGHT SNOW TO SOUTHERN WISCONSIN AFTER
MIDNIGHT TONIGHT INTO FRIDAY MORNING. THE SNOW WILL BE MIXED WITH
OR CHANGE TO RAIN CLOSER TO THE ILLINOIS BORDER. A PERIOD OF
FREEZING RAIN AND DRIZZLE WILL ALSO BE POSSIBLE.

AT THIS TIME...BETWEEN 1 AND 2 INCHES OF SNOW IS POSSIBLE OVER PORTIONS
OF SOUTHERN WISCONSIN BY NOON FRIDAY. FRIDAY MORNING COMMUTERS
WILL WANT TO MONITOR THIS DEVELOPING SITUATION AND BE PREPARED TO
ALLOW EXTRA TIME FOR TRAVEL.

MBK

Nearby

Freezing Rain Advisories in Wisconsin, 2011Every freezing rain advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.